MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was not implanted.If explanted, give date: not applicable, as lens was not implanted.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that a preloaded pcb00 intraocular lens had defective distorted haptic.There was no patient involvement.No further information provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 12/7/2018.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection using microscope magnification was performed: the returned pcb00 device was received with the plunger in advanced position.The pcb00 device was observed under microscope and scarce amount of viscoelastic were observed at the cartridge.Dfu states to completely fill the viewing window of the pcb00 with ovd.The lens was observed stuck in the cartridge with the lead not haptic not folded.No assembly error and/or defect were observed in the preloaded device related to manufacturing process.During sample evaluation, when we try to remove the lens the lens did not come out.The condition in which the sample returned is consistent with a product that was handled and prepared for a surgical process.The complaint issue reported as haptic damaged was not confirmed.However a stuck in cartridge and lead haptic not folded was confirmed but due the condition of the pcb00 tecnis 1- piece model received the complaint could not be related to the manufacturing process therefore, a product quality deficiency was not identified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.No product deficiencies were identified.A search revealed that no other complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key8131962
Report Number2648035-2018-01563
Device Sequence Number141363
Product Code HQL
UDI-Device Identifier05050474558168
UDI-Public(01)05050474558168(17)191009
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer12/14/2018
10/25/2020
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date12/26/2018
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005